Tornado, Brantley
- When
- June 21, 5:05 PM EST
- Where
- Brantley County, 9 mi WNW of Hoboken
- Rating
- F0
- Path length
- 0.5 mi
- Path width
- 0.5 yd
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 31.233, -82.267
Brantley county EM officials received several reports of a tornado touchdown about 4 miles east of Waycross along the Ware and Brantley county line. The tornado was reported just north of Central Ave.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
Brantley county EM officials received several reports of a tornado touchdown about 4 miles east of Waycross along the Ware and Brantley county line. The tornado was reported just north of Central Ave. on Williams Road, Williams Loop and Pine Drive. EM officials surveyed the damage and reported minor roof damage to a brick home, a small shed and workshop destroyed, a metal roof damaged on an older model mobile home, and debris across the yard and road.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 21, 1:55 PM EST, 3 hours 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 255 PM EDT MON JUN 21 2004 .SHORT TERM (TONIGHT-THURS)...SURFACE ANALYSIS SHOWING A TROUGH SITUATED FROM NORTH FL TO THE NORTHERN GULF COAST. FLOW ALOFT WAS SW WITH A BROAD TROUGH ALONG THE NORTH GULF COAST. THIS HAS BEEN A FOCUS FOR NUMEROUS THUNDERSTORM ACTIVITY ACROSS N FL/SE GA. DUE TO THE RELATIVELY HIGH WET BULB ZERO...THE STORMS HAVE NOT PRODUCED MUCH IN THE WAY OF HAIL OR STRONG WINDS. HOWEVER...THE COMBINATION OF HIGH CAPE...HIGH PW (NEAR 2 INCHES)... AND RELATIVELY SLOW STORM MOTION (5 KNOTS) HAS RESULTED IN LOCALLY HEAVY RAINFALL TOTALS TODAY. SO FAR...1.82 INCHES AT NWS JAX TODAY WITH MORE YET TO COME. DO NOT SEE MUCH CHANGE FOR THE SHORT TERM. WE WILL CONTINUE WITH ABOVE NORMAL POPS NEXT COUPLE OF DAYS. SURFACE RIDGE CONTINUES SOUTH OF THE AREA WITH A MOIST UNSTABLE SW FLOW FROM THE GULF. THE RIDGE DOES BEGIN TO BUILD IN BY THURSDAY AND WE WILL SEE A RETURN TO MORE CLIMO POPS. && .LONG TERM (FRI-MON)...DEEP LAYER RIDGE SETTLES NORTH INTO THE REGION. STALLED OUT FRONT LIFTS NORTH AS A WARM FRONT FRIDAY. WILL SEE A GRADUAL RETURN TO A MORE TYPICAL SUMMER TIME PATTERN WITH SCATTERED MAINLY AFTERNOON/EVENING THUNDERSTORMS. WENT WITH NEAR 50 PCT POPS THROUGH SATURDAY...THEN 40 PCT POPS SUNDAY AND MONDAY. && .MARINE...WINDS GENERALLY SOUTH OR SOUTHWEST 10 TO 15 KNOTS AS SURFACE RIDGE BUILDS IN FROM THE SOUTH AND A SERIES OF COLD FRONTS TRACK WELL TO THE NORTH. MAY SEE SCEC CONDITIONS OFFSHORE AT TIMES AT NIGHT. && .PRELIMINARY POINT TEMPS/POPS... AMG 71 89 71 90 / 40 50 40 60 SSI 74 85 75 88 / 40 50 30 60 JAX 71 90 72 90 / 40 60 40 60 SGJ 75 88 75 89 / 30 60 30 50 GNV 72 89 71 90 / 30 60 40 50 OCF 72 89 71 90 / 30 60 30 40 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. && PP/MH/ACS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1100 AM EDT MON JUN 21 2004 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-220930- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-COLUMBIA- DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-GLYNN (INLAND)-HAMILTON- JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-ST JOHNS-SUWANNEE-UNION-WARE- WAYNE- 1100 AM EDT MON JUN 21 2004 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... NUMEROUS THUNDERSTORMS WILL DEVELOP ACROSS THE REGION THIS AFTERNOON AND EVENING. THE STORMS WILL MOVE TOWARD THE NORTHEAST AT 20 MPH AND MAY BE ACCOMPANIED BY FREQUENT LIGHTNING...WIND GUSTS UP TO 50 MPH... LOCALLY HEAVY RAINFALL...AND HAIL. A FEW STORMS MAY APPROACH SEVERE LIMITS. ADDITIONALLY LOCALLY HEAVY RAINFALL MAY CAUSE FLOODING OF POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED EACH DAY. THE STRONGEST STORMS EACH DAY WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL...FREQUENT LIGHTNING AND GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO SELF-ACTIVATE IF WARNINGS ARE ISSUED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. SANDRIK
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 430 PM EDT MON JUN 21 2004 GAZ135-136-212115- APPLING GA-WAYNE GA- 430 PM EDT MON JUN 21 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR WAYNE AND APPLING COUNTIES FOR STRONG THUNDERSTORM WINDS AND FREQUENT LIGHTNING VALID UNTIL 515 PM EDT... AT 430 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS EXTENDING FROM BAXLEY TO ODUM JUST NORTH OF THE HIGHWAY 341 CORRIDOR...MOVING NORTH AT 15 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND SURRENCY...ODUM...PLANT HATCH AND THE ALTAMAHA RIVER THROUGH 515 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ENYEDI
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 449 PM EDT MON JUN 21 2004 GAZ132-133-212130- COFFEE GA-JEFF DAVIS GA- 449 PM EDT MON JUN 21 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN COFFEE AND JEFF DAVIS COUNTIES FOR STRONG THUNDERSTORM WINDS AND FREQUENT LIGHTNING VALID UNTIL 530 PM EDT... AT 449 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 3 MILES NORTH OF PRIDGEN...OR ABOUT 9 MILES NORTH OF BROXTON...MOVING EAST AT 10 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND PRIDGEN...BROXTON...SNIPESVILLE AND DENTON THROUGH 530 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ENYEDI
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 457 PM EDT MON JUN 21 2004 FLZ038-212145- FLAGLER FL- 457 PM EDT MON JUN 21 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR EASTERN FLAGLER COUNTY FOR STRONG THUNDERSTORM WINDS AND FREQUENT LIGHTNING VALID UNTIL 545 PM EDT... AT 457 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS EXTENDING ALONG THE INTERSTATE 95 CORRIDOR JUST INLAND FROM PALM COAST TO FLAGLER BEACH CENTERED 5 MILES SOUTHEAST OF BUNNELL...MOVING SOUTH AT 15 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND PALM COAST...FLAGLER BEACH AND BUNNELL THROUGH 545 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ENYEDI
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 459 PM EDT MON JUN 21 2004 GAZ150-163-164-212145- CHARLTON GA-CLINCH GA-WARE GA- 459 PM EDT MON JUN 21 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CHARLTON...CLINCH AND WARE COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 545 PM EDT... AT 459 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 8 MILES SOUTH OF STEVEN FOSTER STATE PARK...MOVING NORTH AT 20 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND STEVEN FOSTER STATE PARK AND WESTERN SECTIONS OF THE OKEFENOKEE SWAMP THROUGH 545 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. TRABERT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 523 PM EDT MON JUN 21 2004 GAZ132>135-212215- APPLING GA-BACON GA-COFFEE GA-JEFF DAVIS GA- 523 PM EDT MON JUN 21 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN COFFEE...APPLING...JEFF DAVIS AND NORTHERN BACON COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 615 PM EDT... AT 523 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS EXTENDING FROM LUMBER CITY SOUTHWARD ALONG THE HIGHWAY 221 CORRIDOR TOWARD WEST GREEN...MOVING NORTHEAST AT 20 MPH. THIS LINE OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND SNIPESVILLE...HAZLEHURST...GRAHAM...DENTON...PINE GROVE...BAXLEY AND SURRENCY THROUGH 615 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ENYEDI
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 536 PM EDT MON JUN 21 2004 GAZ150-151-212215- PIERCE GA-WARE GA- 536 PM EDT MON JUN 21 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR WARE AND PIERCE COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 615 PM EDT... AT 536 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED OVER DIXIE UNION...OR ABOUT 10 MILES NORTHWEST OF WAYCROSS...MOVING EAST AT 5 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND WARESBORO... DIXIE UNION...DEENWOOD...BRISTOL AND BLACKSHEAR THROUGH 615 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. TRABERT
The national radar mosaic for the moment the first event began.
1 tornado. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2004Every state in 2004This day in weather historyThe tornado archive for Georgia, 2004Warnings in Georgia, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5397153.